Alert archive / Alabama / Flash Flood Warnings in 2023
Flash Flood Warning 32, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Jun 21, 2023, 3:46 PM CDT for Dale County, Henry County, Alabama. It was in force for 119 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2023, 3:46 PM CDT (20:46 UTC)
- Expired
- Jun 21, 2023, 5:45 PM CDT
- In force
- 119 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dale County, AL, Henry County, AL
The radar
The Ft Rucker radar (KEOX), 17 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 4:15 PM CDT | FLASH FLOOD | Kirkland Crossroads, AL | County Road 73 flooded at County Road 83 South. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1637 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.9
The text
As transmitted.
672
WGUS52 KTAE 212046
FFWTAE
ALC045-067-212245-
/O.NEW.KTAE.FF.W.0032.230621T2046Z-230621T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
346 PM CDT Wed Jun 21 2023
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Northeastern Dale County in southeastern Alabama...
Western Henry County in southeastern Alabama...
* Until 545 PM CDT.
* At 346 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Headland, Newville, Snells Crossroads, Bertha, Bells Crossroads,
Barefield Crossroads, Echo, Clopton, Ward Bridge, Kirkland
Crossroads, Goldberg Field, Blackwood and Edwin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3136 8550 3162 8550 3162 8547 3162 8544
3162 8542 3165 8542 3167 8542 3168 8542
3171 8542 3171 8537 3171 8535 3171 8533
3171 8532 3135 8534
FLASH FLOOD...RADAR INDICATED
$$
DVDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 1:50 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 21, 1:50 PM CDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
250 PM EDT Wed Jun 21 2023
...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER, HYDROLOGY...
.NEAR TERM...
(Through Thursday)
Issued at 222 PM EDT Wed Jun 21 2023
The upper low spinning over North Georgia will gradually lift north
into Tennessee and Kentucky on Thursday. The surface reflection will
move north as well. However, the forecast area will still be east of
these feature and remain in a moist unstable environment. While
conditions will remain marginally suitable for severe storms (the
forecast area will find itself under a 12th consecutive day of some
type of SPC convective outlook), our main concern will be flooding
rain. WPC has us in a slight risk for excessive rainfall (level 2
out of 4) for Thursday and we will maintain the flood watch. The
abundant cloud cover and numerous thunderstorms will keep max temps
below average, in the mid 80s for most areas, with upper 80s from
Tallahassee west across the FL Panhandle.
&&
.SHORT TERM...
(Thursday night through Saturday night)
Issued at 222 PM EDT Wed Jun 21 2023
Cyclonic flow aloft will begin to turn more westerly on Saturday
as the deep layer trough pulls away. One more very wet day on
Friday with the potential for flooding continuing, which is
highlighted in the Hydrology section below. Some strong storms
are possible on Friday given modest instability and shear. A
drier air mass will finally begin to advect in on Saturday, with
highest PoPs confined to south of I-10.
&&
.LONG TERM...
(Sunday through Wednesday)
Issued at 222 PM EDT Wed Jun 21 2023
The driest day of the period should be Sunday (PoPs 20-30%) before
a more seasonably moist air mass takes over during the early to
middle of next week, with PoPs closer to average (40-60%) on most
days. Will still need to monitor fast northwest flow aloft for
any potential MCS's that make a run at the region, but this
potential looks to remain to our west at this time. Temperatures
will be near seasonable levels through the period.
&&
.AVIATION...
(18Z TAFS)
Issued at 222 PM EDT Wed Jun 21 2023
Thunderstorms will impact ABY, DHN and ECP early in the period,
TLH in the later afternoon, and VLD in the evening. Gusty winds,
heavy rain and MVFR to IFR ceilings can be expected if a storm
nears a terminal. Some MVFR ceilings will persist overnight. Look
for another round of morning storms on Thursday.
&&
.MARINE...
Issued at 222 PM EDT Wed Jun 21 2023
A quasi-stationary front will remain draped northwest of the
waters, maintaining southwest winds over the next several days.
Southwest winds around 20 to 25 knots the rest of today will
decrease early tonight to 15 to 20 knots, and remain at that
level through Thursday. More tranquil boating conditions are
expected to settle into the waters on Friday and continue through
the upcoming weekend. The exception will be a higher coverage of
thunderstorms through Saturday, with locally higher winds and seas
at times.
&&
.FIRE WEATHER...
Issued at 222 PM EDT Wed Jun 21 2023
Recent heavy rains and anticipated additional rounds of heavy rain
over the next couple of days preclude any fire weather concerns.
&&
.HYDROLOGY...
Issued at 222 PM EDT Wed Jun 21 2023
Much of the region is saturated with rainfall amounts from 3 to 6+
inches over the past 3 days in some areas. Just today alone, radar
estimated rainfall of 3 to 5 inches over portions of Southwest GA
west of the Flint River and along the Gadsden/Leon County line.
This resulted in several reports of flooding between Dougherty and
Leon Counties. Additional rainfall of 2 to 5 inches with locally
higher amounts is forecast today through Friday across much of
the region. As a result, a Flood Watch remains in effect, as it
will only take 2-3 inch per hour rainfall rates to cause flash
flooding. On the area rivers, a Flood Warning remains in effect
for the Ochlockonee at Concord, and several area rivers remain in
action stage. Looking ahead, a drier pattern will begin to set
in late this weekend, and we'll continue to monitor area rivers
which will continue responding to runoff.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 70 86 72 85 / 80 90 60 90
Panama City 73 86 74 85 / 70 70 70 80
Dothan 69 85 69 86 / 60 70 50 70
Albany 69 84 69 85 / 70 80 60 80
Valdosta 69 84 70 84 / 90 90 60 90
Cross City 70 86 72 84 / 90 90 80 90
Apalachicola 74 85 74 84 / 80 80 80 90
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Friday evening for FLZ007>019-026>029-034-
108-112-114-115-118-127-128-134.
High Rip Current Risk through late tonight for FLZ108-112-114-
115.
GA...Flood Watch through Friday evening for GAZ120>131-142>148-
155>161.
AL...Flood Watch through Friday evening for ALZ065>069.
GM...Small Craft Advisory until 8 PM EDT this evening for GMZ730-755-
765-775.
&&
NEAR TERM...Wool
SHORT TERM...LF
LONG TERM....LF
AVIATION...Wool
MARINE...LF
FIRE WEATHER...Wool
HYDROLOGY...LFIn the hours before
Special weather statement, Jun 21, 2:54 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
354 PM EDT Wed Jun 21 2023
FLZ010>013-112-212030-
Coastal Bay FL-Inland Bay FL-Calhoun FL-Jackson FL-Washington FL-
354 PM EDT Wed Jun 21 2023
...Strong thunderstorms will impact portions of southwestern Jackson,
Bay, northwestern Calhoun and southeastern Washington Counties in the
Panhandle of Florida through 430 PM EDT/330 PM CDT/...
At 354 PM EDT/254 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Vernon to 17 miles
north of Lynn Haven to 12 miles north of Panama City Beach. Movement
was east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Panama City, Lynn Haven, Callaway, Vernon, Springfield, Hiland Park,
Bradford, Parker, Alford, Wausau, Moose Pond, Dirego Park, College
Station, Camps Head, Bennett, Porter Lake, Brannonville, West Bay,
Orange Hill and Recota Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3049 8573 3072 8571 3070 8522 3040 8525
3014 8559 3034 8599
TIME...MOT...LOC 1954Z 272DEG 22KT 3065 8565 3050 8567 3039 8586
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
02-MONTGOMERYLocal storm report, Jun 21, 3:20 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
420 PM EDT Wed Jun 21 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM Flash Flood 1 W Kinsey 31.30N 85.36W
06/21/2023 Houston AL Emergency Mngr
US-431 N is currently flooding.
&&
KGGLocal storm report, Jun 21, 3:29 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
429 PM EDT Wed Jun 21 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM Flash Flood 1 NNW Damascus 31.31N 84.72W
06/21/2023 Early GA 911 Call Center
Flooding reported on GA Highway 45 just
north of Damascus.
&&
KGGSpecial weather statement, Jun 21, 3:30 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
430 PM EDT Wed Jun 21 2023
FLZ012>014-112-212115-
Coastal Bay FL-Inland Bay FL-Calhoun FL-Inland Gulf FL-
430 PM EDT Wed Jun 21 2023
...A strong thunderstorm will impact portions of northwestern Gulf,
east central Bay and southwestern Calhoun Counties in the Panhandle
of Florida through 515 PM EDT/415 PM CDT/...
At 430 PM EDT/330 PM CDT/, Doppler radar was tracking a strong
thunderstorm 9 miles east of Lynn Haven, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Panama City, Lynn Haven, Callaway, Springfield, Hiland Park, Nixon,
Bayhead, Dirego Park, Recota Beach, College Station, Bayou George,
Camp Flowers, Bennett, Youngstown, Cairo, Kinard, Brannonville, Broad
Branch, Chipola Park and Majette.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3020 8568 3040 8555 3035 8512 3006 8530
TIME...MOT...LOC 2030Z 285DEG 28KT 3027 8549
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
02-MONTGOMERYLocal storm report, Jun 21, 3:38 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
438 PM EDT Wed Jun 21 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM Flash Flood 1 ENE Kinsey 31.30N 85.34W
06/21/2023 Houston AL Broadcast Media
Report of flooding at Broad Street and WH
Graddy Road.
&&
KGGSpecial weather statement, Jun 21, 3:41 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
441 PM EDT Wed Jun 21 2023
ALZ069-FLZ011-016-GAZ142-143-155-156-212115-
Houston AL-Gadsden FL-Jackson FL-Miller GA-Decatur GA-Seminole GA-
Early GA-
441 PM EDT Wed Jun 21 2023
...Strong thunderstorms will impact portions of southeastern Houston,
northeastern Jackson, northwestern Gadsden, western Decatur, western
Miller, southwestern Early and Seminole Counties through 515 PM
EDT/415 PM CDT/...
At 440 PM EDT/340 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 6 miles northwest of
Donalsonville to 10 miles northwest of Chattahoochee. Movement was
east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Colquitt, Donalsonville, Chattahoochee, Sneads, Grand Ridge, Iron
City, Brinson, Jakin, Reynoldsville, Little Hope, Recovery, Mayhaw,
Lovedale, Jinks, Dellwood, Riverturn, Sharphagen, Hornsville,
Donaldsonville A/P and Buena Vista.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3125 8469 3066 8473 3071 8512 3115 8503
TIME...MOT...LOC 2040Z 289DEG 23KT 3111 8495 3076 8500
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
02-MONTGOMERYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 11:45 PM CDT | Special Weather Statement | TAE | Dale | 45 min |
| Jun 21, 12:29 AM CDT | Special Weather Statement | TAE | Henry | 46 min |
| Jun 21, 12:39 AM CDT | Special Weather Statement | TAE | Coffee | 36 min |
| Jun 21, 1:15 AM CDT | Special Weather Statement | TAE | Henry | 45 min |
| Jun 21, 1:17 AM CDT | Special Weather Statement | TAE | Coffee | 43 min |
| Jun 21, 2:47 AM CDT | Flood Watch | TAE | Coffee, Dale, Geneva, Henry, Houston | 63 hr |
| Jun 21, 1:42 PM CDT | Special Weather Statement | TAE | Geneva | 33 min |
| Jun 21, 2:03 PM CDT | Flash Flood Warning | TAE | Henry, Houston | 3 hr |
| Jun 21, 2:07 PM CDT | Special Weather Statement | TAE | Houston | 38 min |
| Jun 21, 2:44 PM CDT | Special Weather Statement | TAE | Dale, Henry, Houston | 46 min |
| Jun 21, 3:21 PM CDT | Areal Flood Advisory | TAE | Dale, Henry | 25 min |
Nearby
Flash Flood Warnings in Alabama, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.